Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 119, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 10, 2007, 3:20 AM CDT for Lake of the Woods County, Minnesota. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2007, 3:20 AM CDT (08:20 UTC)
- Expired
- Aug 10, 2007, 4:15 AM CDT
- In force
- 55 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Lake of the Woods County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 3:40 AM CDT | TSTM WND GST 60 | Angle Inlet, MN | HOUSE SHOOK AND ROOF FLEXED AS OUTFLOW WINDS HIT. |
| Aug 10, 3:55 AM CDT | TSTM WND DMG | Flag Island, MN | A FISH HOUSE AT FLAG ISLAND RESORT WAS BLOWN OVER BY THE OUTFLOW WINDS. PEAK WINDS ESTIMATED AT 60 MILES AN HOUR. |
| Aug 10, 4:00 AM CDT | HAIL 1 | Oak Island, MN | HEAVY RAIN AND HIGH WINDS ACCOMPANIED THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 8.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1658 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 100820 SVRFGF MNC077-100915- /O.NEW.KFGF.SV.W.0119.070810T0820Z-070810T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 320 AM CDT FRI AUG 10 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN LAKE OF THE WOODS COUNTY IN NORTH CENTRAL MINNESOTA... * UNTIL 415 AM CDT * AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 16 MILES NORTHWEST OF ANGLE INLET...OR 45 MILES NORTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ANGLE INLET AT 335 AM CDT... PENASSE AT 340 AM CDT... FLAG ISLAND AT 345 AM CDT... OAK ISLAND AT 350 AM CDT... DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4957 9521 4927 9543 4884 9427 4923 9405 $$ GUST
2 follow-up statements
000 WWUS53 KFGF 100857 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 356 AM CDT FRI AUG 10 2007 MNC077-100915- /O.CON.KFGF.SV.W.0119.000000T0000Z-070810T0915Z/ LAKE OF THE WOODS MN- 356 AM CDT FRI AUG 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY... AT 352 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES NORTHWEST OF OAK ISLAND...OR 45 MILES NORTHEAST OF ROSEAU...MOVING TO THE SOUTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OAK ISLAND THROUGH 405 AM CDT DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND TORNADOES ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. SEEK SHELTER IN A REINFORCED BUILDING IMMEDIATELY. LAT...LON 4957 9521 4927 9544 4884 9427 4923 9405 $$ GUST
000 WWUS53 KFGF 100912 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 412 AM CDT FRI AUG 10 2007 MNC077-100922- /O.EXP.KFGF.SV.W.0119.000000T0000Z-070810T0915Z/ LAKE OF THE WOODS MN- 412 AM CDT FRI AUG 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAKE OF THE WOODS COUNTY WILL EXPIRE AT 415 AM CDT... DOPPLER RADAR INDICATED THE STORM HAS EXITED THE COUNTY SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 415 AM CDT. LAT...LON 4957 9521 4927 9544 4884 9427 4923 9405 $$ GUST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 3:18 AM CDT, 2 minutes earlier.
Area forecast discussion, Aug 10, 3:18 AM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 318 AM CDT FRI AUG 10 2007 .SHORT TERM...CONCERNS WILL BE CONVECTIVE CHANCES TODAY THROUGH SAT AND THE POTENTIAL FOR SEVERE WEATHER. 00Z MODEL INITIALIZATION ERRORS WHERE MINOR. MODELS AGREE WITH HOW OVERALL PATTERN WILL UNFOLD...WITH DETAILS STILL UNCERTAIN. QUITE THE COMPLEX SCENARIO TO UNFOLD. SEVERE POTENTIAL IS CERTAINLY PRESENT TODAY INTO TONIGHT. STRONG THUNDERSTORM COMPLEX IS HEADING TOWARD FLAG ISLAND. THIS SHOULD BE THE MAIN SEVERE THREAT THROUGH THE MORNING HOURS. SW FLOW ALOFT WILL CONTINUE UNTIL UPPER LOW CRASHING ONSHORE ACROSS THE PAC NW MOVES E OF THE FA (BY LATE SATURDAY). UNTIL THEN...MANY WEAK SHORTWAVES EVIDENT ON WATER VAPOR IMAGERY WILL AFFECT THE FA. STRONGEST OF THESE SHORTWAVES ABOUT TO ENTER W ND SHOULD INCREASE TRW COVERAGE AND SPREAD STORMS INTO THE W FA BY LATE MORNING (WITH CONTINUED PROPAGATION EASTWARD THROUGH THE DAY). 21Z SREF/00Z GFS ENSEMBLE CONSISTENT WITH MAIN AREA OF PRECIP TO AFFECT THE S FA AND WENT HIGHEST POPS SOUTH. SEE SWODY1 FOR DETAILS ON SEVERE THUNDERSTORM POTENTIAL. DAYTIME SEVERE POTENTIAL WILL HINDER ON HOW UNSTABLE ATMOSPHERE CAN GET BEFORE PRECIP FROM THE WEST MOVES INTO THE AREA. THIS WILL BE MONITORED. DO THINK BEST POTENTIAL FOR SEVERE WEATHER WILL BE THIS EVENING INTO TONIGHT. 850MB LOW LEVEL JET OF 40-50KTS WILL FOCUS INTO THE FA AND LOW-LEVEL MOISTURE WILL REALLY INCREASE (850MB DEWPOINTS UP TO +17C). MODERATE TO STRONG INSTABILITY WILL BE PRESENT WITH SHOWALTER VALUES -8C TO -10C. DYNAMICS AND INSTABILITY SEEM ENOUGH TO CREATE GOOD SEVERE THUNDERSTORM POTENTIAL. WILL MENTION T+ (SEVERE) IN THE GRIDS FOR ALL AREAS FROM 18Z-06Z. REGION REMAINS IN SIMILAR AIRMASS TO YESTERDAY...SHOULD BE ANOTHER WARM AND HUMID DAY. SURFACE TROUGH WILL PROPAGATE THROUGH THE FA ON SAT WITH THUNDER CHANCES CONTINUING...ENDING FROM W TO E THROUGH THE DAY. HIGH PRESSURE MOVES IN BY SUNDAY WITH DRY WEATHER AND COOLER TEMPERATURES. .LONG TERM (MON-THU)...00Z MODELS IN GOOD AGREEMENT AND CURRENT FORECAST AGREES WITH THEIR OUTPUT FOR THE MOST PART. NO CHANGES. && .AVIATION...MAIN CONCERN TODAY WILL BE THUNDERSTORM CHANCES ACROSS THE REGION. HARD TO PINPOINT EXACTLY WHEN AND WHERE T-STORMS WILL OCCUR...BUT BEST CHANCES FOR WIDESPREAD COVERAGE WILL COME THIS AFTERNOON INTO TONIGHT. UNTIL THEN...ISOLATED COVERAGE IS EXPECTED. SOME STORMS MAY BE STRONG TO SEVERE THIS AFTERNOON INTO TONIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && TG
Hazardous weather outlook, Aug 9, 6:14 AM CDT, 21 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 614 AM CDT THU AUG 9 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 614 AM CDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH DAKOTA AFTER MIDNIGHT TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE FROM FRIDAY INTO SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA LATE FRIDAY AFTERNOON INTO THE EVENING HOURS. ADDITIONAL THUNDERSTORM CHANCES EXIST MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY EVENING. TG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 4:32 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk | 58 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.